| Model Number |
FEM09060 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Extravasation (1842); Rupture (2208)
| Date of Event |
04/27/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a stent placement procedure to treat a clotted access in the left upper arm fistula, the deployed stent graft allegedly led to an extravasation of the surrounding vessel.The device was remained in the patients vessel and an additional device was used to stop the extravasation.Patient has no post-procedural issues.
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: a physical sample is not available for return.The pictures confirm a deployed stent with an extravasation in the surrounding vessel.A damage or deformation potentially leading to the issue could not be identified although the resolution of the image is poor.Based on the provided information, an extravasation of the vessel surrounding the stent graft can be confirmed.However there is no information to verify if the extravasation was caused by a deficiency of the stent graft.The investigation is inconclusive for the reported device issue due to a lack of sufficient information.A definite root cause for the reported event could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use (ifu) sufficiently address the potential risks.The instructions for use state: 'prior to stent graft deployment (.), ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible endovascular system failure.' the instructions for use also lists the following precaution: 'careful attention should be paid to ensure the device is appropriately sized to the achievable lumen, taking into account any change to the stated treatment area diameter that may have resulted from previous interventions'.A stent graft sizing table describes the appropriate oversizing of the stent graft in relation to the reference vessel diameter.Regarding pre-dilation it states 'pre-dilate the lesion and confirm that the stenosed lumen can be dilated to the desired diameter.In case of in-stent restenosis, the balloon diameter for pre-dilation should be no larger than the previously placed bare metal stent diameter.' (expiry date: 09/2024).
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned to the manufacturer for evaluation.The pictures confirm a deployed stent with an extravasation in the surrounding vessel.A damage or deformation potentially leading to the issue could not be identified although the resolution of the image is poor.Based on the provided information, an extravasation of the vessel surrounding the stent graft can be confirmed.However there is no information to verify if the extravasation was caused by a deficiency of the stent graft.The investigation is inconclusive for the reported device issue due to a lack of sufficient information.A definite root cause for the reported event could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'prior to stent graft deployment (.), ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible endovascular system failure.' the instructions for use also lists the following precaution: 'careful attention should be paid to ensure the device is appropriately sized to the achievable lumen, taking into account any change to the stated treatment area diameter that may have resulted from previous interventions'.A stent graft sizing table describes the appropriate oversizing of the stent graft in relation to the reference vessel diameter.Regarding pre-dilation it states 'pre-dilate the lesion and confirm that the stenosed lumen can be dilated to the desired diameter.In case of in-stent restenosis, the balloon diameter for pre-dilation should be no larger than the previously placed bare metal stent diameter.' h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description
It was reported that during a stent placement procedure in the left upper arm fistula, the device was allegedly appeared to excess after seating the stent.Reportedly, the device caused the extravasation at the very end post placement and caused rupture in vessel.The procedure was completed using another device.The patient reported to be stable.
Event or Problem Description
Additional Manufacturer Narrative